MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G05161
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4 - pma/510(k)#: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that after the catheter of a thal-quick chest tube set was placed in an unknown patient, it was not functioning correctly which prevented the catheter from draining properly and had to be removed.Upon removal, the device was found to be "twisted" and was replaced with a new, similar-like device.This failure was also noted on other several occasions.These patients had several drainage catheters replaced during their hospital stay ranging from being replaced once a day to every other day.The drainage catheters were placed only by emergency doctors, and the patients were taken to the "uc" department for monitoring and follow-up of the drainage catheters.It was noted this may have caused discomfort, pain, prolonged duration of hospitalization, difficult treatment by nurses and doctors, as well as an increase in number of examinations and devices used for patients who experienced poor drainage.No other adverse effects have been reported.The event that occurred 02oct2024 is captured under patient identifier: (b)(6).The other several occasions are captured under the patient identifier: (b)(6).Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided 29oct2024.The chest tube was connected to a chest drainage suction system and the tubing provided with the suction system.The patient was bed bound.The suction system was taped to the floor to prevent it from falling out and leaking into other compartments of the system.It is unknown how the device was secured to the patient but it is known that the chest tube is not always attached to the skin depending on the diameter of the chest tube.
 
Event or Problem Description
Additional information was provided on 27nov2024.The proximal part of the drain was connected to the bi-conical adapter and then to the tubing of the competitor's suction system.All components (adapter + tubing) are included with the system.The drain was attached to the skin with two sutures on each side to secure the drain.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter from a thal-quick chest tube set malfunctioned and required replacement.The device was placed in an unknown patient and was attached to the skin with two sutures on each side to secure the drain.The chest tube was connected to a bi-conical adapter then to the tubing provided with the chest drain suction system.The suction system was taped to the floor to prevent it from falling out and leaking into other compartments of the system.The patient was bed bound.Later, on (b)(6) 2024, the catheter was not draining properly and was removed.Upon removal, the device was found to be "twisted" and was replaced with a new, similar-like device.This failure was also noted on other several occasions.It is unknown how the devices were secured to these patients, but it was noted that the chest tube is not always attached to the patient¿s skin depending on the diameter of the chest tube.These other patients had several drainage catheters replaced during their hospital stay ranging from being replaced once a day to every other day.The drainage catheters were placed only by emergency doctors, and the patients were taken to the "uc" department for monitoring and follow-up of the drainage catheters.It was noted this may have caused discomfort, pain, prolonged duration of hospitalization, as well as an increase in number of examinations and devices used for patients who experienced poor drainage.No other adverse effects have been reported.This assessment and investigation will focus on the patient who experienced the failure on (b)(6) 2024.The other patients are captured under the manufacturer report # 1820334-2024-01335.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used chest tube was returned to cook for evaluation.Upon visual inspection, the chest tube was noted to be twisted above the conical adapter.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed the product labeling.The user followed all relevant instructions in the ifu related to this failure.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event to be component failure unrelated to any manufacturing or design deficiencies.Although the patient was reported to be bed bound, it¿s still possible that they were able to move and cause the chest tube to twist.Similarly, the angle of insertion and patient anatomical structures could have caused internal kinking/twisting of the device.However, none of this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20464560
Report Number1820334-2024-01334
Device Sequence Number8701888
Product Code GBX
UDI-Device Identifier00827002051614
UDI-Public(01)00827002051614(17)270722(10)16169248
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05161
Device Catalogue NumberC-TQTS-1200
Device Lot Number16169248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer10/29/2024
11/27/2024
01/09/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/01/2024
12/09/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEUREVAC SUCTION SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown